Suggest remedy of indigestion

default
Posted on Tue, 1 Dec 2015 in Digestion and Bowels
Question: I am a healthy 77 year old male. In the last week or so I have been experiencing loose floating stools with no other symptons. I have been taking sugar free cough drops recently and know this can cause loose stools. Other than that I have no other symptons along with the stool issue. Until now I have had rarely had issues with bowel movements.
doctor
Answered by Dr. Klerida Shehu 27 minutes later
Brief Answer:
Following advices...

Detailed Answer:
Hi and thank you for asking!
I read your query very carefully and would like to be of help with my advice.

Loosing floating stools may be caused by:
- Gastrointestinal tract infection
- Maldigestion

In your case since you have no other symptoms loosing floating stools are caused from maldigestion, which may be a side effects of cough drops.

If you were my patents would recommend as follows:
- Stop taking the cough drops for a couple of days (3-5 days). If the loosing stools will continue, then other causes are to be blamed of.
- Drink plenty of waters and natural tea
- Avoid fried and spicy foods
- Avoid dairy products
- Use Tasectan
- Use re hydration therapy
- Use PPI OTC (prilosec)

Hope this will be of help!
Wish you health!
Dr. klerida
p.s: If you have more questions, please don't hesitate to ask me again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu 43 minutes later
I do have reflux. Could this be an issue.
doctor
Answered by Dr. Klerida Shehu 24 minutes later
Brief Answer:
Following advice...

Detailed Answer:
Hi back,

Yes, acid reflux may be the precipitating factor/ or the cause of loosing stools. Stomach acidity increase the gastrointestinal transit causing maldigestion (indigestion) and loosing stools.

This is why recommended to take PPI (Prilosec). Moreover I would like to add also antacids which is of help (together with Prilosec) in reducing reflux and in improving your symptoms.

Hope this will be of help!
Wish you health!
Dr. Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2265 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Gastroesophageal reflux disease

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

I think I m going through peri-menopause and want to check symptoms. I have psoriasis so I thought the little red bumps on my skin were due to...

doctor1 MD

I have a headache since yesterday, it hurts in the back of my head, and today i have been having a blurry vision from time to time. I also threw...

doctor1 MD

I have heart burn and my left arm and shoulder feel numb. The left side of my chest feels tight..near my heart but I do not have a crushing...

doctor1 MD

I had and was treated for strep. It has been a month, and I still have a lingering cough . Why is the cough hanging on? Have you had similar...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

HI, I seem to have a chest cold - in the morning a lot of mucus some yellow and Greene. then during the day a lot of dry cough . Now at night feel...

Get personalised answers from verified doctor in minutes across 80+ specialties

178 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2